Alert archive / Washington / High Wind Watches in 2011

High Wind Watch 13, NWS Portland, OR

November 23, 2011

NWS Portland, OR issued this high wind watch at Nov 23, 2011, 3:55 AM PST. It took effect at Nov 24, 2011, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 3:55 AM PST (11:55 UTC)
In effect from
Nov 24, 2011, 7:00 AM PST
Expired
Nov 23, 2011, 2:02 PM PST
In force
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS76 KPQR 231155
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
355 AM PST WED NOV 23 2011

...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF NORTHWEST OREGON
AND SOUTHWEST WASHINGTON EARLY THIS MORNING... 
...ANOTHER STRONG STORM WILL AFFECT PRIMARILY COASTAL AREAS ON
THURSDAY...

.A SLOW MOVING FRONT WILL CONTINUE TO PRODUCE STRONG SOUTH WINDS
ACROSS PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON
EARLY THIS MORNING. THE FRONT IS EXPECTED TO SHIFT SOUTH AND WEAKEN
EARLY TODAY BRINGING AN END TO THE STRONG WINDS. ANOTHER STRONG
STORM WILL AFFECT PRIMARILY COASTAL AREAS ON THURSDAY.

WAZ021-232000-
/O.CAN.KPQR.HW.W.0017.000000T0000Z-111123T1200Z/
/O.NEW.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
355 AM PST WED NOV 23 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE SOUTH WASHINGTON COAST...
...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 



A HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

* TIMING: WINDS HAVE EASED THIS MORNING. HOWEVER...STRONG SOUTH
  WINDS MAY DEVELOP THURSDAY MORNING AND CONTINUE THROUGH
  THURSDAY AFTERNOON.

* WINDS: ON THURSDAY...SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH
  GUSTS TO 60 MPH NEAR BEACHES.

* IMPACTS: DOWNED TREES MAY LOCALLY OBSTRUCT ROADWAYS. POWER
  OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ001-002-232000-
/O.NEW.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
/O.CON.KPQR.HW.W.0017.000000T0000Z-111123T1500Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
355 AM PST WED NOV 23 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING FOR THE NORTH AND CENTRAL OREGON COAST...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL OREGON COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST
THIS MORNING. 

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING.

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS
  MORNING BEFORE EASING. STRONG WINDS WILL DEVELOP ONCE AGAIN
  THURSDAY AS ANOTHER STRONG FRONT APPROACHES.

* COASTAL COMMUNITIES: EXPECT SOUTH WINDS 35 TO 45 MPH WITH GUSTS
  TO 60 TO 70 MPH. ON THURSDAY...SOUTH WINDS WILL RISE TO 30 TO 40
  MPH WITH GUSTS TO 60 MPH.

* BEACHES AND HEADLANDS: EXPECT SOUTH WINDS 40 TO 50 MPH WITH
  GUSTS TO AROUND 70 MPH. ON THURSDAY...SOUTH WINDS WILL RISE TO
  35 TO 45 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY 

* IMPACTS: WIDESPREAD DAMAGE TO TREES AND POWER LINES HAS 
  ALREADY OCCURRED...LEADING TO SOME ROAD CLOSURES. MORE 
  DAMAGE IS LIKELY AS WIND CONTINUES...ALONG WITH MORE POWER 
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ003-004-231500-
/O.CON.KPQR.HW.W.0017.000000T0000Z-111123T1500Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
355 AM PST WED NOV 23 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING FOR THE NORTH AND CENTRAL OREGON COAST RANGE...


A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING.

* WINDS AND TIMING: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO 70 MPH WILL CONTINUE EARLY THIS MORNING. EXPOSED
  RIDGETOPS WILL LIKELY EXPERIENCE THE STRONGEST AND MOST FREQUENT
  STRONG WIND GUSTS...WHILE SHELTERED VALLEYS GENERALLY EXPERIENCE
  SOMEWHAT LIGHTER WIND.

* IMPACTS: DOWNED TREES HAVE ALREADY OBSTRUCTED SOME ROADWAYS DUE
  TO THE STRONG WINDS. MORE TREES WILL LIKELY BE DOWNED BY
  CONTINUED STRONG WIND GUSTS EARLY THIS MORNING. LOCALIZED POWER
  OUTAGES HAVE ALREADY BEEN REPORTED...MORE WILL LIKELY OCCUR DUE
  TO THE STRONG WINDS. OUTDOOR ACTIVITIES AND LOGGING OPERATIONS
  WILL BE DANGEROUS THROUGH EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-231500-
/O.CON.KPQR.WI.Y.0007.000000T0000Z-111123T1500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
355 AM PST WED NOV 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING
FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE WILLAMETTE
VALLEY...THE LOWER COLUMBIA AND INTERSTATE 5 CORRIDOR IN SOUTHWEST
WASHINGTON...


A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING.

* TIMING: GUSTY SOUTH WINDS WILL PERSIST EARLY THIS MORNING.

* WINDS: OCCASIONAL SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND... CAMAS...
  WASHOUGAL...LONGVIEW...KELSO

* IMPACTS: POSSIBLE DOWNED TREES AND BROKEN BRANCHES. MANY 
  TREES STILL HAVE PLENTY OF LEAVES REMAINING...WHICH WILL 
  INCREASE THE POTENTIAL IMPACTS OF ANY STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
2 follow-up statements
313 
WWUS76 KPQR 231422
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
622 AM PST WED NOV 23 2011

...STRONG WINDS POSSIBLE ALONG THE COAST ON THURSDAY...


ORZ001-002-232300-
/O.CAN.KPQR.HW.W.0017.000000T0000Z-111123T1500Z/
/O.CON.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
622 AM PST WED NOV 23 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL OREGON
COAST...
...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON
COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.


* TIMING: STRONG SOUTH WINDS WILL LIKELY DEVELOP THURSDAY AS
  ANOTHER POTENT FRONT APPROACHES.

* COASTAL COMMUNITIES: SOUTH WINDS MAY RISE TO 30 TO 40 MPH WITH
  GUSTS TO 60 MPH.

* BEACHES AND HEADLANDS: SOUTH WINDS MAY RISE TO 35 TO 45 MPH WITH
  GUSTS TO 65 MPH.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY 

* IMPACTS: DOWNED TREES...POWER OUTAGES...AND ROAD CLOSURES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ003-004-231530-
/O.CAN.KPQR.HW.W.0017.000000T0000Z-111123T1500Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITY OF...VERNONIA
622 AM PST WED NOV 23 2011

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON
COAST RANGE...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE EASED THIS MORNING FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT. WIND GUSTS TO 25 MPH WILL BE POSSIBLE THIS MORNING.

$$

ORZ005>008-WAZ022-039-231530-
/O.CAN.KPQR.WI.Y.0007.000000T0000Z-111123T1500Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
622 AM PST WED NOV 23 2011

...WIND ADVISORY IS CANCELLED FOR THE GREATER PORTLAND AND
VANCOUVER AREA...THE WILLAMETTE VALLEY...THE LOWER COLUMBIA AND
INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON......


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE EASED THIS MORNING FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT. WIND GUSTS TO 25 MPH WILL BE POSSIBLE THIS MORNING.

$$

WAZ021-232300-
/O.CON.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
622 AM PST WED NOV 23 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR THE SOUTH WASHINGTON COAST...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.

A HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

* TIMING: STRONG SOUTH WINDS WILL LIKELY DEVELOP THURSDAY MORNING
  AND CONTINUE THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH WINDS MAY RISE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
  NEAR BEACHES.

* IMPACTS: DOWNED TREES MAY LOCALLY OBSTRUCT ROADWAYS. POWER 
  OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
896 
WWUS76 KPQR 232202
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
202 PM PST WED NOV 23 2011


WAZ021-240615-
/O.UPG.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
/O.NEW.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
202 PM PST WED NOV 23 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR
THE SOUTH WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. 

* TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY MORNING AND
  CONTINUE THROUGH THURSDAY AFTERNOON.

* WINDS: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS TO
  AROUND 60 MPH NEAR BEACHES.

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-002-240615-
/O.UPG.KPQR.HW.A.0013.111124T1500Z-111125T0200Z/
/O.NEW.KPQR.HW.W.0018.111124T1800Z-111125T0300Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
202 PM PST WED NOV 23 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR
THE NORTH OREGON COAST AND CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. 

* TIMING: STRONG SOUTH WINDS WILL DEVELOP THURSDAY AS ANOTHER
  FRONT APPROACHES.

* COASTAL COMMUNITIES: SOUTH WINDS WILL RISE TO 30 TO 40 MPH WITH
  GUSTS TO 60 MPH.

* BEACHES AND HEADLANDS: SOUTH WINDS WILL RISE TO 35 TO 45 MPH
  WITH GUSTS TO 65 MPH.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY 

* IMPACTS: TREE BRANCHES MAY BREAK OFF AND LOCALLY OBSTRUCT
  ROADWAYS. POWER OUTAGES MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind watch went out at Nov 23, 3:00 AM PST, 55 minutes earlier.

Area forecast discussion, Nov 23, 3:00 AM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 AM PST WED NOV 23 2011

.SYNOPSIS...A POWERFUL BUT SLOW MOVING FRONTAL SYSTEM WILL CONTINUE
TO AFFECT WASHINGTON AND OREGON WITH LOCALLY HEAVY RAIN AND STRONG
WINDS THROUGH EARLY THIS MORNING. THE STRONGEST WINDS WILL BE NEAR
THE COAST EARLY THIS MORNING...BUT INLAND VALLEYS WILL CONTINUE TO
RECEIVE SOME STRONG GUSTS AS WELL. HEAVY RAIN ALREADY HAS CAUSED
SOME LOCALIZED MINOR FLOODING...AND WILL CONTINUE TO DO SO TODAY
UNTIL RAIN TAPERS OFF. THE FRONT WILL CLEAR THE FORECAST AREA THIS
AFTERNOON...BUT ANOTHER STRONG FRONT IS EXPECTED TO MOVE ONSHORE
THANKSGIVING DAY.

&&

.SHORT TERM...A STRONG COLD FRONT CONTINUES TO SAG SOUTH ACROSS
SOUTHWEST WASHINGTON THIS MORNING. RADAR IMAGERY AND SURFACE
OBSERVATIONS SUGGEST A FRONTAL POSITION NEAR THE NORTHERN TIP OF THE
LONG BEACH PENINSULA. AS THIS FRONT SAGS SOUTH AND EAST THIS MORNING
HEAVY RAIN WILL RETURN. THE NORTHWARD SHIFT IN THE PLUME OF HEAVIEST
RAIN THAT OCCURRED LAST EVENING GAVE MOST OF OUR STREAMS A BIT OF A
BREAK...GIVING THEM TIME TO DRAIN OFF EXCESS FLOW. THIS HELPED TO
MITIGATE ANY MAJOR FLOODING...BUT SOME MINOR FLOODING OF MAINLY
SMALLER STREAMS AND RIVERS IS STILL POSSIBLE IN THE NEXT 24 HOURS.

GIVEN THAT THE FRONT HAS JUST ABOUT CLEARED THE SOUTH WASHINGTON
COAST WILL CANCEL THE HIGH WIND WARNING THERE WITH THE MORNING
PACKAGE. THE REST OF THE WARNINGS AND ADVISORIES LOOK GOOD. HIGH
WINDS SHOULD EASE ALONG THE OREGON COAST AND COAST RANGE BY 7 AM.
FLIRTED WITH CANCELING THE WIND ADVISORY FOR THE INLAND VALLEYS...
BUT IN THE END DECIDED TO LEAVE IT GIVEN THE STRONG WINDS JUST ABOVE
THE BOUNDARY LAYER. OVERALL WIND AND RAIN SHOULD CONTINUE TO
DECREASE BY THIS AFTERNOON AND EVENING WITH A COOLER AND DRIER AIR
MASS MOVING IN.

THE NEXT STRONG FRONT WILL APPROACH THE COAST ON THANKSGIVING DAY FOR
ANOTHER ROUND OF RAIN AND WIND. MODELS ARE FORECASTING STRONG WINDS
FOR THE COAST AS THIS QUICK MOVING SYSTEM MOVES THROUGH. WILL GO
AHEAD AND ISSUE A HIGH WIND WATCH ALONG THE COAST FOR THIS. SNOW
LEVELS MAY NOT RISE ABOVE THE PASSES WITH THIS SYSTEM WITH THE TRIPLE
POINT ESSENTIALLY MOVING OVERHEAD. AS A RESULT...THE CASCADES WILL
LIKELY PICK UP SIGNIFICANT SNOW. LOOKS LIKE HIGH END ADVISORY AMOUNTS
RATHER THAN WARNING AMOUNTS AT THIS TIME. WE MAY DRY OUT ON FRIDAY AS
UPPER HEIGHTS BUILD OVER THE PACIFIC NORTHWEST.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...IT LOOKS LIKE
A RETURN TO A LESS ACTIVE WEATHER PATTERN IN THE EXTENDED PERIOD.
GFS...ECMWF AND GEM ALL SHOW SOME DEGREE OF 500 MB RIDGING OVER THE
AREA BEGINNING FRI NIGHT. GFS SEEMS TO BE STRONGEST WITH DEVELOPING
OFFSHORE LOW-LEVEL FLOW FRI NIGHT. CUT POPS FRI NIGHT AND SAT...BUT
IT COULD VERY WELL END UP DRY...EXCEPT MAYBE OVER THE FAR NW PART OF
THE FORECAST AREA CLOSEST TO WARM-FRONTAL OVERRUNNING. THE H5 RIDGE
STARTS TO WEAKEN SAT...BUT THE MAIN LONG-RANGE MODELS MAINTAIN AN
ELONGATED FRONTAL ZONE OFF THE COAST WITH SOME DEGREE OF OFFSHORE
FLOW. STILL LOOKS REASONABLY DRY SAT AND CURRENT POPS MAY STILL BE A
LITTLE HIGH. MODELS SHOW MORE VARIABILITY SUNDAY WITH THE FRONTAL
SYSTEM SPLITTING. LATEST GFS IS ACTUALLY DRIER SUN NIGHT THAN ECMWF
AND GEM. MODEL UNCERTAINTY REMAINS HIGH EARLY NEXT WEEK AND WILL
LEAVE CURRENT GRIDS AS IS...HEDGING MORE TOWARD CLIMATOLOGY. WEISHAAR

&&

.AVIATION...STRONG AND SLOW MOVING COLD FRONT WILL MOVE ONSHORE
THIS MORNING AND EAST OF THE CASCADES THIS AFTERNOON. GENERALLY
VFR INLAND IN PREFRONTAL AIR MASS. CONDITIONS SHOULD DETERIORATE
TO LOW MVFR OR IFR AS FRONT MOVES THROUGH AND THEN IMPROVING TO
VFR WITH OCCASIONAL MVFR SHOWERS AFTER FRONT.

KPDX AND APPROACHES...MAINLY VFR WITH MVFR MAINLY OVER WESTERN
APPROACHES THROUGH ABOUT 14Z THEN MORE WIDESPREAD MVFR AS THE
FRONT APPROACHES AND MOVES THROUGH...IMPROVING TO VFR WITH MVFR
SHOWERS AFTER 17Z. WOLFE

&&

.MARINE...STRONG SLOW MOVING FRONT CURRENTLY MOVING ONSHORE NEAR
THE COLUMBIA RIVER BAR GIVING COMBINED SEAS NEAR 30 FT AND
SOUTHERLY WIND GUSTS IN EXCESS OF 64 KT. MOST SEAS ARE WIND WAVE
GENERATED...AND THUS HAVE SHORT PERIODS. SEAS EXPECTED TO DROP
BELOW 20 FT AROUND MIDDAY. FRONT EXPECTED TO MOVE COMPLETELY
INLAND AFTER 0800 AM PST WITH LIGHT 15 GUST 25 KT NORTH WESTERLIES
IN ITS WAKE.

BRIEF BREAK TODAY AFTER FRONT PASSES BEFORE ANOTHER STRONG FRONT
MOVES THROUGH ON THURSDAY. SEAS LOOK TO EXCEED 20 FT WITH THE
THURSDAY FRONT AS WELL. FINALLY ANOTHER ENERGETIC FRONT
ANTICIPATED FOR SATURDAY. WOLFE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 AM PST THIS MORNING FOR CENTRAL WILLAMETTE

     VALLEY-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-SOUTH
     WILLAMETTE VALLEY.

     HIGH WIND WARNING UNTIL 7 AM PST THIS MORNING FOR CENTRAL COAST
     RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST RANGE OF
     NORTHWEST OREGON-NORTH OREGON COAST.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...WIND ADVISORY UNTIL 7 AM PST THIS MORNING FOR GREATER VANCOUVER
     AREA-I-5 CORRIDOR IN COWLITZ COUNTY.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR SOUTH WASHINGTON COAST.

PZ...STORM WARNING UNTIL 8 AM PST THIS MORNING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL MIDNIGHT
     PST TONIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 22, 4:04 AM PST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
404 AM PST TUE NOV 22 2011

ORZ004-009>014-WAZ019-022-023-040-231515-
CENTRAL COAST RANGE OF WESTERN OREGON-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-I-5 CORRIDOR IN COWLITZ COUNTY-
SOUTH WASHINGTON CASCADE FOOTHILLS-
404 AM PST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RAINY AND WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT BUT NO
ADVISORIES OR WARNINGS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN IS ANTICIPATED ON WEDNESDAY. OTHERWISE...NO SIGNIFICANT
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001-002-WAZ021-231515-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
404 AM PST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE TODAY AND TONIGHT. PLEASE SEE PDXNPWPQR
FOR FURTHER DETAILS.

A FLOOD WATCH REMAINS IN EFFECT TODAY AND TONIGHT ACROSS THE NORTH
OREGON AND SOUTH WASHINGTON COAST. PLEASE SEE PDXFFAPQR FOR
FURTHER DETAILS.

A HIGH SURF ADVISORY HAS BEEN ISSUED FOR TODAY AND TONIGHT.
ADDITIONALLY...A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8
AM TO 12 NOON TODAY FOR MINOR TIDAL OVERFLOW ALONG LOW LYING
SECTIONS OF THE SOUTH WASHINGTON COAST. PLEASE SEE PDXCFWPQR FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL EASE BY WEDNESDAY MORNING. OTHERWISE...NO
SIGNIFICANT WEATHER IS EXPECTED.

A FLOOD WATCH REMAINS IN EFFECT FOR WEDNESDAY ACROSS THE NORTH
OREGON AND SOUTH WASHINGTON COAST. PLEASE SEE PDXFFAPQR FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-231515-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
404 AM PST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT THROUGH LATE TONIGHT. PLEASE SEE
PDXMWWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE EXPECTED WEDNESDAY...THURSDAY...AND POSSIBLY
OVER THE WEEKEND. SEAS WILL REMAIN ABOVE 10 FEET THROUGH MUCH OF
THE PERIOD. PLEASE SEE PDXCWFPQR FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ005>008-WAZ039-231515-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
GREATER VANCOUVER AREA-
404 AM PST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED TODAY AND TONIGHT. PLEASE SEE PDXNPWPQR
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003-WAZ020-231515-
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
404 AM PST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT TODAY AND TONIGHT ACROSS THE
COAST RANGE OF NORTHWEST OREGON AND THE WILLAPA HILLS. PLEASE SEE
PDXFFAPQR FOR FURTHER DETAILS.

STRONG WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS THE COAST
RANGE OF NORTHWEST OREGON. PLEASE SEE PDXNPWPQR FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 8:27 AM PSTCoastal Flood AdvisoryPQR6 hr
Nov 23, 2:02 PM PSTHigh Wind WarningPQR28 hr
Nov 23, 2:02 PM PSTWinter Weather AdvisoryPQR41 hr
Nov 23, 6:08 AM PSTGale WatchPQR8 hr
Nov 23, 6:08 AM PSTSmall Craft Advisory for Hazardous SeasPQR25 hr
Nov 23, 2:18 PM PSTGale WarningPQR12 hr

Nearby

High Wind Watches in Washington, 2011High Wind Watches in Oregon, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.